MAUDE Adverse Event Report: KUGEL PATCH; SURGICAL MESH

KUGEL PATCH; SURGICAL MESH
Catalog Number 0010105
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Unspecified Infection (1930); Obstruction/Occlusion (2422); Ascites (2596)
Date of Event 10/15/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information obtained in the article, no conclusion can be made.Postoperative infection is a known inherent risk of surgery.The instructions-for-use, supplied with the device states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." and ¿care should be taken to ensure that the patch is adequately fixated to the abdominal wall.If necessary additional fasteners and/or sutures should be used.¿ without a lot number, review of the manufacturing records cannot be conducted.Note, the information provided included months only as such the date of event is considered to be estimated of (b)(6) 2015.Note, we were unable to locate an english translation of the attached article/abstract.If/when additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Per journal article, ¿a case report for mesh (kugel patch) migration into bladder after right hernia repair.¿ source: the 85th annual meeting of the eastern section of japanese urological association (2020).Patient was diagnosed with a right inguinal hernia and underwent repair.A mesh (medium oval kugel patch) was implanted during this repair.The patient developed acute abdomen, and abdominal ct revealed free air, ascites, and intestinal obstruction.A laparotomy was performed and exposure of the mesh to the abdominal cavity was observed.It was thought to be due to mesh infection.Urine outflow was observed in the drain after surgery, and in october of the same year, a cystoscope revealed an exposure of the mesh on the right wall of the bladder.In the same month, partial bladder resection and mesh removal were performed.It is possible that the bladder was injured during hernia treatment, but since there was no problem with the postoperative course, it is highly probable that it occurred following mesh infection.The health injury to the patient was unknown.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
MDR Report Key12739721
Report Number1213643-2021-20387
Device Sequence Number14484970
Product Code FTL
UDI-Device Identifier00801741016370
UDI-Public(01)00801741016370
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010105
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2021
Initial Report FDA Received Date11/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR